MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542680
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with 475cc mentor siltex round moderate profile saline breast implant.Post-operatively, the patient experienced a deflation of her left prosthesis, which was confirmed during a physical exam.As a result, the patient underwent bilateral removal and replacement with a left-sided 435cc mentor memorygel xtra breast implant and a right-sided 535cc mentor memorygel xtra breast implant on (b)(6) 2024.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On june 24, 2024, mentor received the device for evaluation.On june 26, 2024, mentor completed a visual inspection, leak testing and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to have a tear on the posterior view, measuring approximately 0.6 cm.Leak testing was performed in accordance with mentor's procedures, and no other leak sites were detected.Microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19472339
Report Number1645337-2024-06802
Device Sequence Number7441890
Product Code FWM
UDI-Device Identifier00081317001836
UDI-Public00081317001836
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Catalogue Number3542680
Device Lot Number7470953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite